# SDR 2024FA0000624

- Difficulty date: August 20, 2024
- Submitted: August 20, 2024
- Operation: General aviation
- Aircraft: N832AK
- Make and model: Robsin R44
- Aircraft serial: 1324
- System (JASC): 2435 · Starter-Generator
- Part: Starter
- Part number: 14924HT
- Condition: Deteriorated
- Location: Engine
- Part time: 20 hours
- Stage of operation: TX
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

SKYTECH STARTERS HAVE ALWAYS BEEN THE GO TO & BEST IN THE BUSINESS BUT IN THE LAST YEAR OR 2 THEY HAVE MASSIVELY GONE DOWN HILL. WE HAVE HAD 3 STARTERS ON DIFFERENT HELICOPTERS IN THE PAST 6 MONTHS RANDOMLY FAIL IN VARIOUS WAYS. ONE BEING WHAT WE BELIEVE TO BE THE SOLENOID FAILED IN 2 WEEKS 20 HOURS OF FLIGHT. ANOTHER ONE JUST KIND OF FELL APART ON STARTING, THE CIRCLIP HOLDING THE DRIVE GEAR ON POPPED OUT AND THE GEAR FELL OFF. FINALLY, THE REAR PLATE ON THE SOLENOID APPEARED TO SOMEHOW BE INSTALLED BACKWARDS CAUSING THE HOLD DOWN BOLTS TO BOW. IT'S JUST DISAPPOINTING WHEN A COMPANY GETS BOUGHT OUT BY A BIG WIG MOTHER COMPANY AND THE QUALITY GOES OUT THE DOOR.
